Alert archive / Oklahoma / Tornado Warnings in 2015

Tornado Warning 128, NWS Norman, OK

May 25, 2015Atoka County, Oklahoma

NWS Norman, OK issued this tornado warning at May 25, 2015, 3:24 PM CDT for Atoka County, Oklahoma. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2015, 3:24 PM CDT (20:24 UTC)
Expired
May 25, 2015, 4:00 PM CDT
In force
36 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

County Atoka County, OK

What was reported inside it

TimeReportWhereRemark
May 25, 3:40 PM CDTHAIL 1Atoka, OK
May 25, 3:43 PM CDTTORNADO3 E Atoka, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 10:54 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2015-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1332 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2015-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1332 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
937 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.4
Supercell composite
9.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

123 
WFUS54 KOUN 252024
TOROUN
OKC005-252100-
/O.NEW.KOUN.TO.W.0128.150525T2024Z-150525T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
324 PM CDT MON MAY 25 2015

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* TORNADO WARNING FOR...
  ATOKA COUNTY IN SOUTHEASTERN OKLAHOMA...

* UNTIL 400 PM CDT
    
* AT 323 PM CDT...A SEVERE THUNDERSTORM WITH A HISTORY OF PRODUCING
  A TORNADO WAS LOCATED 3 MILES EAST OF CANEY...MOVING NORTH-NORTHEAST 
  AT 30 MPH.

  HAZARD...TORNADO AND GOLF BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* LOCATIONS IMPACTED INCLUDE...
  ATOKA...STRINGTOWN...TUSHKA...CANEY...SOUTHWESTERN ATOKA RESERVOIR
  AND WESTERN MCGEE CREEK LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A STORM SHELTER... SAFE ROOM OR AN INTERIOR
ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A
MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3418 9612 3419 9626 3442 9620 3442 9615
      3445 9614 3444 9590
TIME...MOT...LOC 2023Z 196DEG 24KT 3424 9616 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

..SPEG.
1 follow-up statement
600 
WWUS54 KOUN 252050
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
350 PM CDT MON MAY 25 2015

OKC005-252100-
/O.CON.KOUN.TO.W.0128.000000T0000Z-150525T2100Z/
ATOKA OK-
350 PM CDT MON MAY 25 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR CENTRAL
ATOKA COUNTY...
    
AT 349 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 3 MILES SOUTH OF STRINGTOWN...MOVING NORTHEAST AT 25 MPH.

HAZARD...TORNADO AND GOLF BALL SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

LOCATIONS IMPACTED INCLUDE...
ATOKA...STRINGTOWN AND ATOKA RESERVOIR. 

LAT...LON 3434 9602 3436 9614 3445 9614 3444 9596
TIME...MOT...LOC 2049Z 204DEG 20KT 3443 9605 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

..SPEG.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 25, 2:48 PM CDT, 36 minutes earlier.

Area forecast discussion, May 25, 2:48 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
248 PM CDT MON MAY 25 2015

.DISCUSSION...
BAND OF STRONG TO SEVERE STORMS EXPECTED TO EXIT THE AREA EARLY
THIS EVENING... SO ANTICIPATE LETTING THE FLASH FLOOD WATCH EXPIRE
AT 00Z THIS EVENING.

OTHERWISE... NOT MUCH IN THE WAY OF CHANGES MOVING FORWARD. WE
STILL SEE AN ACTIVE WEEK AHEAD WITH DAILY CHANCES FOR RAIN AND
THUNDERSTORMS. NEXT COUPLE OF DAYS MAY BE MORE SCATTERED...
HOWEVER MORE SIGNIFICANT DISTURBANCE WILL APPROACH THE SOUTHERN
PLAINS BY THE END OF THE WEEK... BRINGING INCREASED PRECIP CHANCES
ALONG WITH HEAVY RAINFALL AND CONT STRONG TO SEVERE WEATHER RISK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  60  81  63  83 /  30  30  50  40
HOBART OK         57  80  60  85 /  20  20  30  30
WICHITA FALLS TX  61  85  65  87 /  20  30  30  40
GAGE OK           53  79  56  83 /  10  20  20  30
PONCA CITY OK     59  80  62  83 /  40  20  40  30
DURANT OK         63  82  67  84 /  60  20  40  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR OKZ008-012-013-
     016>020-022>032-035-037>048-050>052.

TX...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TXZ085-086-
     088>090.

&&

26/30
Hazardous weather outlook, May 25, 11:55 AM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT MON MAY 25 2015

OKZ004>048-050>052-TXZ083>090-261000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT MON MAY 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

.FLOODING...
NUMEROUS RIVERS AND STREAMS REMAIN ABOVE FLOOD STAGE TODAY...AND
THE SOIL IS SATURATED OVER MOST OF OKLAHOMA AND NORTH TEXAS.
ADDITIONAL RAINFALL TODAY...MAY BE HEAVY ENOUGH TO CAUSE
ADDITIONAL FLOODING...OR WORSEN EXISTING FLOODING.

.THUNDERSTORMS...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS...SOUTH OF A LINE FROM ARCHER CITY
AND HENRIETTA TEXAS... TO WAURIKA... TO SULPHUR TO ADA AND CALVIN.
TO THE NORTHWEST...AN ENHANCED RISK EXTENDS ALONG A LINE FROM SEYMOUR
TEXAS...TO LAWTON OKLAHOMA...TO NORMAN...TO SHAWNEE. A SLIGHT
RISK THEN EXTENDS NORTHWEST TO A LINE FROM HOLLIS...TO CLINTON...
TO ALVA.

.TIMING...
STORMS WILL MOVE FROM WESTERN NORTH TEXAS AND SOUTHWEST
OKLAHOMA AT MIDDAY TO THE NORTHEAST ACROSS THE AREA DURING
THE AFTERNOON INTO THE EARLY EVENING HOURS.

.IMPACTS...
VERY STRONG DAMAGING WINDS...UP TO 80 MPH...WILL ACCOMPANY THE
STRONGEST STORMS AS THEY SURGE NORTHEAST ACROSS THE REGION THIS
AFTERNOON AND EVENING. SOME ADDITIONAL FLOODING IS ALSO
POSSIBLE...AS A RESULT OF AN HOUR OR TWO OF HEAVY RAINFALL. VERY
LARGE HAIL WILL BE A SECONDARY THREAT...ALONG WITH TORNADOES.

.DISCUSSION...
MODERATE TO STRONG INSTABILITY...AND LOTS OF MOISTURE...WILL
BE IN PLACE OVER OKLAHOMA AND NORTH TEXAS TODAY. A STRONG UPPER-
LEVEL WAVE WILL MOVE NORTHEAST ACROSS OKLAHOMA THIS AFTERNOON AND
EVENING...PROVIDING SUPPORT FOR A COMPLEX OF THUNDERSTORMS. BOW
STRUCTURES...CAPABLE OF PARTICULARLY STRONG WINDS...ARE EXPECTED
WITHIN THIS STORM COMPLEX.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS SHOULD PREPARE FOR
SEVERE WEATHER OPERATIONS FROM LATE THIS MORNING THROUGH THIS
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

.THUNDERSTORMS...
NOT MUCH CHANGE TO THE ONGOING PATTERN IS EXPECTED THROUGH NEXT
WEEKEND. THIS WILL PRESENT A RISK OF STRONG TO SEVERE
THUNDERSTORMS EACH DAY...AND A RISK OF HEAVY RAINFALL AND
ASSOCIATED FLOODING.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

CMS/30

In the hours before

Special weather statement, May 25, 2:49 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
249 PM CDT MON MAY 25 2015

OKZ018-023>025-027>029-038>040-252030-
OKLAHOMA OK-COMANCHE OK-CANADIAN OK-GRADY OK-CADDO OK-MCCLAIN OK-
CLEVELAND OK-KINGFISHER OK-GARVIN OK-STEPHENS OK-
249 PM CDT MON MAY 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OKLAHOMA...
NORTHEASTERN COMANCHE...CANADIAN...GRADY...EASTERN CADDO...WESTERN
MCCLAIN...NORTHWESTERN CLEVELAND...SOUTH CENTRAL KINGFISHER...
NORTHWESTERN GARVIN AND NORTH CENTRAL STEPHENS COUNTIES UNTIL 330 PM
CDT...

AT 247 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
6 MILES SOUTH OF CALUMET TO NEAR AMBER TO 4 MILES SOUTHEAST OF RUSH
SPRINGS...MOVING NORTHEAST AT 25 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
WESTERN OKLAHOMA CITY...WESTERN NORMAN...MOORE...EL RENO...
CHICKASHA...NEWCASTLE...BLANCHARD...ANADARKO...MARLOW...YUKON...
BETHANY...MUSTANG...WARR ACRES...TUTTLE...PIEDMONT...HINTON...
LINDSAY...GOLDSBY...UNION CITY AND MINCO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3583 9783 3534 9746 3484 9746 3463 9802
      3498 9818 3546 9842
TIME...MOT...LOC 1947Z 237DEG 20KT 3551 9813 3514 9786 3474 9791

AUSTIN
Local storm report, May 25, 2:51 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
251 PM CDT MON MAY 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND GST     7 NW VELMA              34.53N 97.75W
05/25/2015  M62 MPH          STEPHENS           OK   MESONET

&&

MDAY
Local storm report, May 25, 2:56 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
256 PM CDT MON MAY 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND GST     7 WNW ARDMORE           34.21N 97.25W
05/25/2015  M58 MPH          CARTER             OK   MESONET

&&

MDAY
Local storm report, May 25, 2:57 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
257 PM CDT MON MAY 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TORNADO          3 N BLUE                34.04N 96.23W
05/25/2015                   BRYAN              OK   TRAINED SPOTTER

&&

MAUSTIN
Local storm report, May 25, 3:11 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
311 PM CDT MON MAY 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TORNADO          5 ENE CADDO             34.16N 96.19W
05/25/2015                   BRYAN              OK   AMATEUR RADIO

&&

MAUSTIN
Local storm report, May 25, 3:23 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
323 PM CDT MON MAY 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     FLASH FLOOD      N MADILL                34.09N 96.77W
05/25/2015                   MARSHALL           OK   TRAINED SPOTTER

            6 INCHES OF WATER COVERING 199/70 IN MADILL.

&&

MDAY

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:49 PM CDTAreal Flood WarningOUNGarfield, Grant, Kay, Noble12 hr
May 24, 9:53 PM CDTRiver Flood WarningOUNLogan33 hr
May 25, 11:30 AM CDTSpecial Weather StatementOUNJackson30 min
May 25, 11:53 AM CDTSevere Thunderstorm WarningOUNJackson, Tillman38 min
May 25, 12:24 PM CDTSpecial Weather StatementOUNKiowa36 min
May 25, 12:50 PM CDTSpecial Weather StatementOUNTillman25 min
May 25, 12:52 PM CDTSpecial Weather StatementOUNCaddo23 min
May 25, 1:14 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Jefferson, Stephens, Tillman46 min
May 25, 1:16 PM CDTSpecial Weather StatementOUNKiowa29 min
May 25, 1:20 PM CDTAreal Flood AdvisoryOUNCaddo, Comanche, Cotton, Kiowa, Tillman, Washita115 min
May 25, 1:23 PM CDTAreal Flood AdvisoryOUNCotton, Jefferson, Tillman3 hr
May 25, 1:32 PM CDTSpecial Weather StatementOUNLove28 min
May 25, 1:57 PM CDTSpecial Weather StatementOUNCaddo, Canadian, Comanche, Cotton, Grady, Stephens48 min
May 25, 1:58 PM CDTSevere Thunderstorm WarningOUNCarter, Jefferson, Johnston, Love, Marshall, Murray and 1 more47 min
May 25, 2:15 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Johnston, Marshall30 min
May 25, 2:31 PM CDTTornado Warning Tornado observedOUNBryan29 min
May 25, 2:40 PM CDTFlash Flood WarningOUNAtoka, Bryan, Carter, Johnston, Love, Marshall4 hr
May 25, 2:45 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Carter, Coal, Cotton, Garvin and 9 more45 min
May 25, 2:49 PM CDTSpecial Weather StatementOUNCanadian, Grady41 min
May 25, 2:55 PM CDTTornado WarningOUNAtoka, Bryan35 min
May 25, 3:28 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Cleveland, Coal, Garvin, Hughes and 6 more47 min
May 25, 3:29 PM CDTSpecial Weather StatementOUNCleveland, Kingfisher, Logan, McClain, Oklahoma, Pottawatomie46 min
May 25, 3:32 PM CDTTornado WarningOUNAtoka, Bryan10 min
May 25, 3:41 PM CDTFlash Flood WarningOUNAtoka, Coal, Hughes, Johnston, Pontotoc3 hr
May 25, 3:45 PM CDTTornado WarningOUNAtoka, Coal30 min
May 25, 3:47 PM CDTAreal Flood AdvisoryOUNCarter, Cleveland, Garvin, Hughes, Johnston, McClain and 4 more3 hr
May 25, 3:56 PM CDTTornado WarningOUNAtoka34 min
May 25, 4:09 PM CDTSevere Thunderstorm WarningOUNCleveland, Coal, Hughes, McClain, Pontotoc, Pottawatomie and 1 more51 min
May 25, 4:14 PM CDTTornado WarningOUNAtoka31 min
May 25, 4:49 PM CDTSpecial Weather StatementOUNGrant41 min
May 25, 5:28 PM CDTSpecial Weather StatementOUNGrant32 min
May 25, 6:42 PM CDTAreal Flood WarningOUNAtoka, Bryan, Carter, Coal, Hughes, Johnston and 5 more12 hr
May 25, 6:44 PM CDTSpecial Weather StatementOUNAlfalfa46 min

Nearby

Tornado Warnings in Oklahoma, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.